Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 7, NWS Jackson, MS
NWS Jackson, MS issued this heat advisory at Aug 9, 2021, 3:22 AM CDT for 8 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Aug 9, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 3:22 AM CDT (08:22 UTC)
- In effect from
- Aug 9, 2021, 10:00 AM CDT
- Expired
- Aug 9, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS74 KJAN 090822 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 322 AM CDT Mon Aug 9 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-091630- /O.NEW.KJAN.HT.Y.0007.210809T1500Z-210810T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, and Vicksburg 322 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values between 106 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 19
2 follow-up statements
749 WWUS74 KJAN 091513 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1013 AM CDT Mon Aug 9 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-092315- /O.CON.KJAN.HT.Y.0007.000000T0000Z-210810T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, and Vicksburg 1013 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, western Mississippi and southeast Arkansas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Excessively hot and humid conditions may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ DL
159 WWUS74 KJAN 091926 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 226 PM CDT Mon Aug 9 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-100330- /O.NEW.KJAN.HT.Y.0008.210810T1500Z-210811T0000Z/ /O.CON.KJAN.HT.Y.0007.000000T0000Z-210810T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, and Vicksburg 226 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Portions of northeast Louisiana, western Mississippi and southeast Arkansas. * WHEN...Until 7 PM CDT this evening. Then from 10 AM to 7 PM CDT Tuesday. * IMPACTS...Excessively hot and humid conditions may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ MSZ026-027-036-042-100330- /O.NEW.KJAN.HT.Y.0008.210810T1500Z-210811T0000Z/ Grenada-Carroll-Holmes-Yazoo- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Durant, Tchula, Lexington, Pickens, Goodman, and Yazoo City 226 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values between 105 and 110 degrees expected. * WHERE...Grenada, Carroll, Holmes and Yazoo Counties. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Excessively hot and humid conditions may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ DL
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Aug 9, 12:32 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 9, 12:32 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1232 AM CDT Mon Aug 9 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR flight categories will prevail at TAF sites through much of the forecast period. Some patchy fog and/or low stratus developing across Southeast Mississippi towards day break, could result in a brief bout of MVFR ceilings and/or visibilities at KHBG and KPIB. After sunrise, these will quickly rebound to VFR status as any patchy fog and/or stratus erodes. Isolated to scattered convection will be possible across mainly eastern portions of the area. This could again briefly degrade ceilings and visibilities if convection is observed on station. Winds will be light to calm overnight, but will increase to between 7-12 knots from the southwest during the day. /19/ && .DISCUSSION... Temperatures tonight are falling a bit slower than last night and humidity marginally higher as well, 80 F and 73 F respectively in Jackson as of 9 PM CDT. We likely only fall into the middle 70s F tonight and some warmer spots may stay in the upper 70s F. Expect Monday will be much like Sunday with heat stress continuing to be a concern as temperatures rise into the 90s F with dew points in the low to mid 70s F. The current forecast is largely on track and the only significant adjustments were to lower most lingering PoPs through the overnight as radar trends have seen the already isolated shower coverage diminish further over the past hour or so. /86/ Prior discussion below: with dewpoints in the mid to upper 70s along the MS river. Showers and a thunderstorm or two developed early this afternoon, but quickly moved out of the northern zones. More seabreeze/diurnal activity continues over the area and should dissipate shortly after sunset for the rest of the area. There is a boundary just to the west, not sure if is outflow, an upper trough axis or the dry line. Either way the boundary was tracking east to west across AR/LA with slightly drier air behind it. Dewpoints were falling 2-3 degrees as it moved through. Hoping it holds together to bring some slightly drier air tonight and tomorrow to the far western zones. Went with the drier guidance for the short term, so heat index values for Monday were generally near 100 for areas west of Interstate 55. Guidance also shows winds picking up in the afternoon, so conditions should be slightly better tomorrow. It was mainly showers, but there was enough support for isolated to scattered showers and and maybe a thunderstorm this afternoon. Models suggest the trough axis will move through the region overnight and much of the activity should be east of the area by tomorrow afternoon. Not confident the trough will move through as quickly and may be around to support showers and thunderstorms central and east tomorrow. Stuck pretty close to guidance with the chance values in the east and southeast. Guidance temperatures were good. /7/ Tuesday through Next Sunday...A high pressure at the surface and ridging in the upper levels will keep the ArkLaMiss a bit warmer than normal along with summertime showers and possible storms occurring during the afternoon and evening hours. The only concern through this period is the return of increasing heat stress. Ridging will begin to build in from the west Sunday and pretty much stay in places across the southern half of the CONUS through much of the period. A strong high pressure will also be associated with this ridge and will pretty much dominate across the Lower Mississippi Valley. Winds will be out of the S/SW so any flow we see from winds will be warm air from the Gulf which will help increase humidity values and with this type of set up expected over several days, a limited heat stress at least will be needed and advertised. High temperatures through out the week will be in the mid to upper 90s and any rain or storm chances could increase already high humidity values especially during the afternoon hours. Will go forth and add a 'Limited Risk' for the heat threat through Wednesday for now. As we continue to get updated data and monitor trends, the graphic and areas of concern could get adjusted. It is not out of the question that the the graphic could get extended through at least Friday. The main areas of concern right now for heat are areas west of the I-55 border especially locations along and west of the MS river. Heat indices could reach up to 105 these days for a long duration of time. It is suggested that outside work and play be limited and stay as hydrated as possible! By the weekend heat could subside depending on how strong of a cold front pushes through on Sunday. We'll continue to assess the heat on a day to day basis. /JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 91 75 95 / 2 23 2 28 Meridian 75 91 74 93 / 12 32 3 41 Vicksburg 77 92 76 95 / 4 12 1 13 Hattiesburg 75 91 74 94 / 10 38 2 42 Natchez 76 89 74 94 / 4 20 0 17 Greenville 77 92 75 95 / 3 8 3 13 Greenwood 77 92 75 95 / 3 9 4 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Aug 8, 3:48 PM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 348 PM CDT Sun Aug 8 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 348 PM CDT Sun Aug 8 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Temperatures in the low to mid 90s will combine with high humidity levels. Dangerous heat with maximum heat index values near 105 degrees is possible for much of the area through mid- week. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:26 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 28 more | 3 days |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.